Hail, Webster
- When
- May 10, 2:15 PM CST
- Where
- Webster County, 1 mi NE of Walthall
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.610, -89.268
Scattered afternoon showers and thunderstorms developed across the region with a several becoming severe. These storms continued to be uncharacteristic of May, they were more like storms that develop in June or July with little movement and only lasting short periods of time.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Scattered afternoon showers and thunderstorms developed across the region with a several becoming severe. These storms continued to be uncharacteristic of May, they were more like storms that develop in June or July with little movement and only lasting short periods of time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 10, 9:30 AM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT THU MAY 10 2007 .DISCUSSION...THE EARLY SUMMER INVASION CONTINUES ACROSS THE FORECAST AREA AS WE SEE YET ANOTHER AFTERNOON OF ABOVE NORMAL TEMPERATURES AND HUMID CONDITIONS. TEMPERATURES THIS AFTERNOON SHOULD ONCE AGAIN PEAK IN MOST LOCATIONS NEAR THE 90 DEGREE MARK...WITH A FEW LOCATIONS ACTUALLY REACHING 90. THE COOL SPOT PER SAY SHOULD BE ACROSS THE NORTHWEST AS CLOUDS SHOULD KEEP TEMPERATURES A COUPLE DEGREES COOLER THAN OTHER AREAS. ISOLATED TO SCATTERED CONVECTION WILL AGAIN BE POSSIBLE DURING THE HEAT OF THE AFTERNOON OVER THE FORECAST AREA. MODELS AGREE THAT THE BEST CHANCES WILL BE GENERALLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. AN OLD WEAK BOUNDARY FROM YESTERDAYS CONVECTION IS MEANDERING ABOUT GENERALLY FROM A LINE STRETCHING FROM NEAR NATCHEZ TO JUST SOUTH OF JACKSON TO JUST NORTH OF MERIDIAN. THE BETTER MOISTURE WILL BE IN PLACE OVER AREAS NORTH OF THIS BOUNDARY. AS HEATING INCREASES OVER THIS AREA THROUGH THE AFTERNOON...INSTABILITY WILL ALSO INCREASE. THIS IS WHERE THE BEST CHANCE FOR SHOWER AND THUNDERSTORM DEVELOPMENT WILL EXIST THIS AFTERNOON. SOUTH OF THIS BOUNDARY...ONLY ISOLATED CHANCES OF CONVECTION WILL EXIST AS SOMEWHAT DRIER AIR WORKING IN FROM THE EAST SHOULD HAMPER CONVECTIVE DEVELOPMENT. OTHER THAN SOME HOURLY TWEAKS TO THE GRIDS AS A RESULT OF TRENDS AND TO THE ZONES TO REMOVE SOME MORNING WORDING...NO MAJOR CHANGES TO THE FORECAST WILL BE MADE AT THIS TIME. UPDATED GRIDS AND ZONES WILL BE OUT SHORTLY. && .AVIATION...VFR CONDITIONS SHOULD CONTINUE AT MOST TAF SITES THROUGH THE DAY TODAY. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED OVER THE NORTHWEST HALF OF THE AREA TODAY WITH ISOLATED COVERAGE EXPECTED ELSEWHERE...MAINLY BETWEEN 18Z AND 02Z FRIDAY. CONVECTION SHOULD DECREASE DURING THE EVENING WITH LOSS OF DAYTIME HEATING. .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 205 PM CDT THU MAY 10 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111905- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 205 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SOME STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHWEST HALF OF THE OUTLOOK AREA THIS AFTERNOON...GENERALLY ALONG AND NORTH OF A NATCHEZ TO JACKSON TO DE KALB LINE. THE COMBINATION OF DAYTIME HEATING AND ABUNDANT MOISTURE WILL CONTINUE TO CREATE AN UNSTABLE ENVIRONMENT OVER THIS AREA...AND STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND GUSTS UP TO 45 MPH...AND FREQUENT LIGHTNING STRIKES. IN ADDITION...SLOW STORM MOVEMENT WILL HELP TO PROMOTE LOCALLY HEAVY RAINFALL. STORMS SHOULD QUICKLY DIMINISH AS THE SUN BEGINS TO SET THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT THURSDAY MAY 17TH . FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Columbus AFB radar (KGWX), 92 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
5 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A few trees and large limbs were blown down off Bowling Green Road near the Holmes County State Park.
Slow moving thunderstorms produced a quick 2 to 3 inches across portions of Grenada County. This heavy rainfall caused some flash flooding around the city of Grenada and areas just to the east. Many streets around town were flooded along with several county roads having water covering them.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33160, 33162, 33163, 33165, 33168, 33178, 33181.